MAUDE Adverse Event Report: EXACTECH, INC. EQUINOXE; MIDDLE SEGMENT TRIAL 25

EXACTECH, INC. EQUINOXE; MIDDLE SEGMENT TRIAL 25
Catalog Number 309-10-25
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by mfr: pending evaluation.
 
Event or Problem Description
As reported, the trial broke during use in surgery.One of the flanges broke off during the trial process.There was no surgical delay or prolongation and no parts or pieces that fell into the patient¿s wound.The product is available for return.Patient was last known to be in stable condition following the event.After new information was received from the engineers during their investigation, this device has been determined to be reportable due to the nature of the breakage.
 
Additional Manufacturer Narrative
Section h10: h3: the broken instrument reported was likely the result of not considering specific performance requirements to capture user needs and design inputs (material durability during reprocessing/sterilization as well as for applied over lifetime of device), which led to insufficient testing to demonstrate continued performance over time and resulted in fracture during surgical use.

Brand Name
EQUINOXE
Common Device Name
MIDDLE SEGMENT TRIAL 25
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 ct
gainesville FL 32653
Manufacturer Contact
kate jacobson
3523771140
MDR Report Key13479852
Report Number1038671-2022-00181
Device Sequence Number5349141
Product Code LXH
UDI-Device Identifier10885862267719
UDI-Public10885862267719
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
UNK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number309-10-25
Device Lot Number124859003
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/18/2022
Supplement Date Received by Manufacturer02/11/2022
Initial Report FDA Received Date02/08/2022
Supplement Report FDA Received Date03/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown